Question about C-diff | allnurses

Question about C-diff

  1. 0 Hello everyone!!

    I am an LPN in LTC, I have a question about C-diff. When a patient is treated for c-diff with flagyl we are being told by the NP that works with the doctor that you have to wait 30 days to retest the patient for c-diff. She is saying that you will not get accurate results. I have tried to google this and other search engines, I cannot find anything say yes or no to this. Is this true?

  2. 3 Comments so far...

  3. Visit  WalkieTalkie profile page
    "How is C. difficile-associated disease usually treated? In 23% of patients, C. difficile-associated disease will resolve within 2-3 days of discontinuing the antibiotic to which the patient was previously exposed. The infection can usually be treated with an appropriate course (about 10 days) of antibiotics including metronidazole or vancomycin (administered orally). After treatment, repeat C. difficile testing is not recommended if the patients’ symptoms have resolved, as patients may remain colonized."

    Maybe she's thinking that the patient will remain colonized even though they are not symptomatic?
    BBFRN likes this.
  4. Visit  NurseWannabe1129 profile page
    Not sure the answer to your question but I was just thinking that the understanding I have of C. diff is that we all have it in our GI tract. The problem with C. diff comes after being exposed to high dosages of antibiotics.... If this the case, wouldn't we all be positive for C. diff? Maybe a diagnosis is made by a count.. Not sure.
  5. Visit  ICU_JOSIE profile page
    We do have C. diff in our G.I. but the antibiotics will disturb the normal flora causing the microorganisms to release the toxins (A/B), and that is how patients become positive when they are found in the stool. Patients will have elevated white count and diarrhea, and most often it is diagnosed via sigmoidoscopy or colonoscopy where they will find pseudomembranes which are characteristics of colitis.

Must Read Topics